MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva, tubing separated from adapter.The following information was provided by the initial reporter: patient was receiving taxol via left ivl in the underarm.Tubing from the plastic iv insertion snapped off leading to chemo and blood spill onto patient's left rib and left hip.No irritation present on skin and patient endorsed feeling okay.No adverse event or serious injury reported.No patient impact.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation findings: our quality engineer inspected the photographs and sample submitted for evaluation.Bd received one photo and one unit of a 24gx0.75in nexiva device from an unknown lot for the investigation of this complaint.The unit on the photo appears to be the physical unit that was returned.A gross visual inspection shows that only part of the device was returned.The extension tubing that is attached to the y-adapter of two q-sytes.No sign of used is observed on the device though the other end of the extension tubing is separated from the joint of the wing adapter.The unit was investigated by looking for the presence of adhesive on the extension tubing, there was no adhesive on the extending tubing.The end of the tubing was also investigated for any striation and none was found therefore indicating that the lack of adhesive around the joint likely caused the reported complaint.The reported nonconformance was confirmed.This was the physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to an operator error in the packaging process.This type of defect may occur during manufacturing due to a misalignment the adhesive distribution station.The appropriate manufacturing personnel were notified of this complaint.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19486024
Report Number1710034-2024-00526
Device Sequence Number18119181
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown